Stability theorems for some characterizations of the exponential distribution

  • Donald St. P. Richards


Stability theorems are derived for various characterizations of the exponential distribution. In particular, we utilize a method which, to some extent, unifies the proof of stability for a wide class of characterizations.


Entropy Order Statistic Exponential Distribution Triangle Inequality Conditional Expectation 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Azlarov, T. A. (1978). Stability of characterizing properties of the exponential distribution,Selected Transl. in Math. Statist. and Probability,14, 33–38.zbMATHGoogle Scholar
  2. [2]
    Fisz, M. (1958). Characterization of some probability distributions,Skand. Aktuarietidskr.,41, 65–70.MathSciNetzbMATHGoogle Scholar
  3. [3]
    Galambos, J. and Kotz, S. (1978).Characterizations of Probability Distributions, Lecture Notes in Mathematics, Vol. 675, Springer-Verlag, Berlin-Heiderberg-New York.zbMATHGoogle Scholar
  4. [4]
    Hartman, P. (1973).Ordinary Differential Equations, Hartman, Baltimore.zbMATHGoogle Scholar
  5. [5]
    Kagan, A. M., Linnik, Yu. V. and Rao, C. R. (1973).Characterization Problems in Mathematical Statistics, Wiley, New York.zbMATHGoogle Scholar
  6. [6]
    Laurent, A. G. (1974). On characterization of some distributions by truncation properties,J. Amer. Statist. Ass.,69, 823–827.MathSciNetCrossRefGoogle Scholar
  7. [7]
    Ornstein, D. (1970). Bernoulli shifts with the same entropy are isomorphic,Advances in Math.,4, 337–352.MathSciNetCrossRefGoogle Scholar
  8. [8]
    Shimizu, R. (1980). Functional equation with an error term and the stability of some characterizations of the exponential distribution,Ann. Inst. Statist. Math.,32, A, 1–16.MathSciNetCrossRefGoogle Scholar
  9. [9]
    Smorodinsky, M. (1971).Ergodic Theory, Entropy, Lecture Notes in Mathematics, Vol. 214, Springer-Verlag, Berlin-Heidelberg-New York.zbMATHGoogle Scholar

Copyright information

© The Institute of Statistical Mathematics, Tokyo 1981

Authors and Affiliations

  • Donald St. P. Richards
    • 1
  1. 1.University of the West IndiesIndia

Personalised recommendations